Alert archive / Washington / Special Weather Statements in 2012

Special Weather Statement, NWS Spokane, WA

June 23, 2012Grant County, Washington

NWS Spokane, WA issued this special weather statement at Jun 23, 2012, 2:14 PM PDT for Grant County, Washington. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2012, 2:14 PM PDT (21:14 UTC)
Expired
Jun 23, 2012, 3:00 PM PDT
In force
46 min
Issued by
NWS Spokane, WA

County Grant County, WA

The radar

The Spokane radar (KOTX), 124 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS86 KOTX 232114
SPSOTX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
214 PM PDT SAT JUN 23 2012

WAZ034-035-232200-
LINCOLN WA-GRANT WA-ADAMS WA-
214 PM PDT SAT JUN 23 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN GRANT COUNTY IN CENTRAL WASHINGTON
  WESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON
  SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON

UNTIL 300 PM PDT

AT 211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OTHELLO..MOVING NORTH AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   WARDEN...
   MOSES LAKE...

LAT...LON 4754 11932 4741 11863 4676 11906 4678 11929
TIME...MOT...LOC 2114Z 195DEG 46KT 4691 11913

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 10:45 AM PDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 23, 10:45 AM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1045 AM PDT Sat Jun 23 2012

.SYNOPSIS...
Showers and thunderstorms are expected over the Pacific Northwest
and northern Rockies again today and tonight. Some of the
thunderstorms could be strong and capable of producing heavy rain
and gusty winds. Showers should be more scattered on Sunday and
Monday, and mainly limited to the mountainous areas of the Inland
Northwest. There is a good chance that Tuesday will be cool, rainy
and breezy as a vigorous low pressure system moves through the
region. A warming and drying trend is likely Wednesday through
Saturday.

&&

.DISCUSSION...
Update to the morning forecast. Showers/thunderstorms are
developing over the Panhandle and northeast WA in response to yet
another short wave rotating around the large offshore low. This
convection should be limited to east of a line from Omak to Walla
Walla this morning. Much of this elevated activity should rotate
northward into southern BC by this afternoon. Then the surface-
based convection will likely initiate in the same area this
afternoon. Models continue to point to this area as the best
potential for strong storms. SPC is placing the slight risk area
in northwest MT and ultimately all of the cloud cover may be the
main limiting factor for our area. Will continue to monitor this
as the day wears on. The high precipitable water values in this
area will lead to very heavy rain with these storms.  RJ

&&

.AVIATION...
18Z TAFS: Thunderstorms have developed across northeast Washington
this morning.  This activity should continue through 21Z before
gradually moving into southern BC.  More thunderstorms will develop
along the ID/MT border this afternoon.  Additional showers and
isolated thunderstorms will move into the area from Oregon this
afternoon and evening.  Brief MVFR/IFR conditions are possible with
these showers.  Abundant clouds tonight should prevent the formation
of widespread fog or stratus but localized IFR cig/vis is possible.
RJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        70  55  76  53  81  53 /  70  60  30  10  10  30
Coeur d'Alene  69  55  75  53  82  51 /  80  70  30  10  10  40
Pullman        70  52  76  51  79  51 /  60  60  20  10  10  50
Lewiston       78  58  83  57  84  59 /  60  40  10  10  10  40
Colville       70  53  76  51  85  53 /  80  70  40  10  10  30
Sandpoint      67  53  73  49  80  50 /  80  80  40  20  20  40
Kellogg        68  51  75  52  81  50 /  80  70  50  20  20  50
Moses Lake     75  54  80  52  83  55 /  50  20  10   0  10  30
Wenatchee      71  53  77  54  81  55 /  50  30  20   0   0  30
Omak           72  51  79  49  83  55 /  70  50  20  10  10  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 23, 6:26 AM PDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
626 AM PDT SAT JUN 23 2012

IDZ001>004-026-027-WAZ037-038-241330-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
626 AM PDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL...SMALL
HAIL...DANGEROUS LIGHTNING STRIKES...AND GUSTY WINDS. ISOLATED
SEVERE STORMS ARE POSSIBLE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND STRONG WINDS. HEAVY RAIN FROM THUNDERSTORMS
MAY CAUSE FLOODING ON CREEKS AND RIVERS ALREADY RUNNING HIGH.
PLEASE CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ042-241330-
EAST SLOPES NORTHERN CASCADES-
626 AM PDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THERE IS POTENTIAL FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL
AND SMALL HAIL. HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE FLOODING
ON CREEKS AND RIVERS ALREADY RUNNING HIGH. PLEASE CONTINUE TO
MONITOR THE FORECAST FOR FUTURE UPDATES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ031>036-041-043-044-241330-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
626 AM PDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE
STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL...SMALL
HAIL...AND GUSTY WINDS. HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE
RISES ON CREEKS AND STREAMS. PLEASE CONTINUE TO MONITOR THE
FORECAST FOR FUTURE UPDATES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 10:10 AM PDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1010 AM PDT SAT JUN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     HAIL             4 NW RUBY               48.56N 117.35W
06/23/2012  E0.75 INCH       PEND OREILLE       WA   PUBLIC

1008 AM     HAIL             2 NNE TIGER             48.71N 117.39W
06/23/2012  E1.00 INCH       PEND OREILLE       WA   TRAINED SPOTTER

&&

RMILLER
Local storm report, Jun 23, 10:40 AM PDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1040 AM PDT SAT JUN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     HAIL             IONE                    48.74N 117.42W
06/23/2012  M1.00 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL OBSERVED.

&&

SBODNAR
Local storm report, Jun 23, 11:49 AM PDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1149 AM PDT SAT JUN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       10 NW KETTLE FALLS      48.72N 118.20W
06/23/2012  M1.45 INCH       FERRY              WA   TRAINED SPOTTER

            COCORAHS WA-FY-8

0700 AM     HEAVY RAIN       SSW METALINE FALLS      48.86N 117.37W
06/23/2012  M1.05 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            COCORAHS WA-PO-10

0700 AM     HEAVY RAIN       3 WNW ELK               48.04N 117.32W
06/23/2012  M1.16 INCH       SPOKANE            WA   TRAINED SPOTTER

            COCORAHS WA-SP-36

0730 AM     HEAVY RAIN       15 N DAVENPORT          47.87N 118.15W
06/23/2012  M2.13 INCH       LINCOLN            WA   TRAINED SPOTTER

            COCORAHS WA-LN-1

0910 AM     HAIL             3 SSE TIGER             48.65N 117.36W
06/23/2012  M0.75 INCH       PEND OREILLE       WA   TRAINED SPOTTER

0912 AM     HAIL             4 W NEWPORT             48.19N 117.14W
06/23/2012  M0.88 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            0.25 INCHES OF RAIN IN ABOUT 20 MINUTES

0932 AM     HAIL             IONE                    48.74N 117.42W
06/23/2012  M1.00 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL OBSERVED.

0955 AM     HAIL             3 S RUBY                48.47N 117.30W
06/23/2012  E1.00 INCH       PEND OREILLE       WA   PUBLIC

1008 AM     HAIL             4 NW RUBY               48.56N 117.35W
06/23/2012  E0.75 INCH       PEND OREILLE       WA   PUBLIC

1008 AM     HAIL             2 NNE TIGER             48.71N 117.39W
06/23/2012  E1.00 INCH       PEND OREILLE       WA   TRAINED SPOTTER

&&

SBODNAR
Local storm report, Jun 23, 12:02 PM PDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1202 PM PDT SAT JUN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 WNW ELK               48.04N 117.32W
06/23/2012  M1.16 INCH       SPOKANE            WA   TRAINED SPOTTER

            COCORAHS WA-SP-36

0700 AM     HEAVY RAIN       SSW METALINE FALLS      48.86N 117.37W
06/23/2012  M1.05 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            COCORAHS WA-PO-10

0700 AM     HEAVY RAIN       10 NW KETTLE FALLS      48.72N 118.20W
06/23/2012  M1.45 INCH       FERRY              WA   TRAINED SPOTTER

            COCORAHS WA-FY-8

0730 AM     HEAVY RAIN       15 N DAVENPORT          47.87N 118.15W
06/23/2012  M2.13 INCH       LINCOLN            WA   TRAINED SPOTTER

            COCORAHS WA-LN-1

0910 AM     HAIL             3 SSE TIGER             48.65N 117.36W
06/23/2012  M0.75 INCH       PEND OREILLE       WA   TRAINED SPOTTER

0912 AM     HAIL             4 W NEWPORT             48.19N 117.14W
06/23/2012  M0.88 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            0.25 INCHES OF RAIN IN ABOUT 20 MINUTES

0914 AM     HAIL             4 ENE IONE              48.75N 117.33W
06/23/2012  E1.00 INCH       PEND OREILLE       WA   PUBLIC

0932 AM     HAIL             IONE                    48.74N 117.42W
06/23/2012  M1.00 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL OBSERVED.

0955 AM     HAIL             3 S RUBY                48.47N 117.30W
06/23/2012  E1.00 INCH       PEND OREILLE       WA   PUBLIC

1008 AM     HAIL             4 NW RUBY               48.56N 117.35W
06/23/2012  E0.75 INCH       PEND OREILLE       WA   PUBLIC

1008 AM     HAIL             2 NNE TIGER             48.71N 117.39W
06/23/2012  E1.00 INCH       PEND OREILLE       WA   TRAINED SPOTTER

&&

SBODNAR
Local storm report, Jun 23, 12:11 PM PDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1211 PM PDT SAT JUN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HEAVY RAIN       IONE                    48.74N 117.42W
06/23/2012  E1.25 INCH       PEND OREILLE       WA   TRAINED SPOTTER

            THREE TO FOUR INCHES OF WATER WAS FLOWING DOWN THE STREET
            WITH UP TO SIX INCHES OF STANDING WATER IN THE YARD DUE
            TO HEAVY THUNDERSTORMS. RADAR ESTIMATED 1 TO 1.5 INCHES
            OF RAINFALL FROM TRAINING THUNDERSTORMS.

&&

SBODNAR
Special weather statement, Jun 23, 2:14 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
214 PM PDT SAT JUN 23 2012

WAZ034-035-232200-
LINCOLN WA-GRANT WA-ADAMS WA-
214 PM PDT SAT JUN 23 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN GRANT COUNTY IN CENTRAL WASHINGTON
  WESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON
  SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON

UNTIL 300 PM PDT

AT 211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OTHELLO..MOVING NORTH AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   WARDEN...
   MOSES LAKE...

LAT...LON 4754 11932 4741 11863 4676 11906 4678 11929
TIME...MOT...LOC 2114Z 195DEG 46KT 4691 11913

SB

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:11 PM PDTAreal Flood AdvisoryOTXFerry, Pend Oreille, Stevens3 hr
Jun 23, 9:08 AM PDTSevere Thunderstorm WarningOTXPend Oreille, Stevens36 min
Jun 23, 9:11 AM PDTSevere Thunderstorm WarningOTXPend Oreille, Stevens49 min
Jun 23, 10:10 AM PDTSevere Thunderstorm WarningOTXPend Oreille, Stevens26 min
Jun 23, 11:09 AM PDTAreal Flood AdvisoryOTXPend Oreille4 hr
Jun 23, 3:05 PM PDTSevere Thunderstorm WarningOTXGarfield, Whitman55 min
Jun 22, 7:56 PM PDTSpecial Weather StatementOTXBenewah49 min
Jun 22, 8:08 PM PDTSpecial Weather StatementOTXKootenai37 min

Nearby

Special Weather Statements in Washington, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.